MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA ASPIRE TORIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR TORIC LENS

BAUSCH + LOMB ENVISTA ASPIRE TORIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR TORIC LENS
Model Number ETA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Hypopyon (1913); Intraocular Pressure Increased (1937); Blurred Vision (2137); Eye Pain (4467)
Date of Event 03/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Investigation of this event is in progress.This event from clinical investigation (b)(4) is reportable according to the post-market reporting requirements.It is not reported as an uade.
 
Event or Problem Description
It was reported that one week post-implantation (iol) into the right eye, the patient experienced decreased visual acuity.A slit lamp examination showed 3-4 corneal edema with the presence of hypopyon, bcdva visual acuity (va) measurements was light perception.The patient was referred to a retinal specialist.Follow up one week post-op with a retinal specialist showed slit lamp exam indicates 2+ descemet's folds, 4+ cell, less than 1mm layered hypopyon and fibrin retracting over pupil and fibrinous inflammation.The patient was diagnosed with endophthalmitis in the right eye.Patient was injected with an urgent vitreous tap of vancomycin/ceftazidime.After the injection the patients vitreous tap the patients iop spiked to 84 mmhg.An anterior chamber tap was performed and the iop returned to 17 mmhg.The patient was instructed to start pred acetate 1% every hour and atropine twice a day.A b-scan was performed and due to descemets folds and hypopyon there was no view to the posterior pole.Patient was instructed to use topical prednisolone acetate 1% q1h and atropine twice a day.The following day the patient returned to the retinal specialist.Patients va uvdva was stable at hand motion.Iop was taken and was at 15mmhg.A slit lamp exam found 2+ descemet¿s folds with stromal edema, anterior chamber findings indicated diffuse fibrin retracting over pupil, less than 1mm inferiorly layered hypopyon with mild red blood cells (rbc).A subconjunctival hemorrhage was observed.A b-scan was performed and showed moderately dense, membranous vitreous opacities and a very shallow, elevated membrane temporally and nasally in the periphery of the eye.The retina specialist suspects this may represent an exudative retinal detachment.The patient was instructed to continue prednisolone acetate 1% every hour and atropine twice a day and to follow up the next day.The following day the patient followed up with no remarkable changes.The patient confirmed their vision and eye pain improved.On the exam, ucdva was hand motion and iop was 22mmhg.Slit lamp exam indicated a 360 subconjunctival hemorrhage and 1+ descemet¿s folds with stromal edema.Anterior chamber showed 1+ cell, fibrin layered inferiorly and temporally with less than 1mm inferiorly layered hypopyon with mild rbcs.There was a new finding of posterior synechiae.A b-scan showed moderately dense, membranous vitreous opacities.There was also a shallow, elevated membrane from 9 o¿clock to 3 o¿clock in the periphery suggestive of possible choroidal effusion.There were no mass lesions detected.Subject was instructed to decrease prednisolone acetate 1% to every 2 hours and decrease atropine to once a day.The retinal specialist assessment noted improved anterior chamber fibrin/cell and improved inferior hypopyon.Patient was told to continue to follow up with the retinal specialist.
 
Event or Problem Description
Additional information was received indicating that on the patient¿s follow up visit two and a half weeks later, the patient reported their eyesight was slowly continuing to improve with no ocular pain.Ucdva 20/500, pinhole to 20/400.Slit lamp examination indicated clear and quiet conjunctiva, almost resolved corneal edema, no hypopyon with one single small residual fibrin.The b-scan showed moderately dense, membranous vitreous opacities with shallow separation of the peripheral/hyaloid inferiorly and temporally.No retinal detachment was detected; however, it was noted there are likely areas of fragile retina in the setting of patient¿s recent infection.Risks vs benefits of vitrectomy vs close observation were discussed, and the patient chose to continue with close observation.The patient was instructed to discontinue atropine, decrease prednisolone and return in two weeks.The patient has not returned for follow-up care with the specialist, despite requests to do so.
 
Additional Manufacturer Narrative
Additional info.Correction.The device remains implanted.The lot trend, risk analysis and directions for use reviews were considered acceptable.Based on the information provided, a root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.

Brand Name
ENVISTA ASPIRE TORIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR TORIC LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 
7277246600
MDR Report Key21810212
Report Number0001313525-2025-00042
Device Sequence Number20664922
Product Code MJP
UDI-Device Identifier10757770624529
UDI-Public(01)10757770624529(17)270930(11)241015(10)3Q27652
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberETA
Device Catalogue NumberETAU350+180
Device Lot Number3Q27652
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES96594
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLIS-R1, BLIS-X1, ALCON DUOVISC VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale